MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT
Model Number 6197-9-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "about 3-4 weeks post reimplantation surgery, the subject continued to have drainage from her left knee.Repeat aspiration was still positive for infection.At this time the infection has become chronic and and the patient was indicated for an explant and placement of a static antibiotic spacer.Findings: gross intraoperative purulence with inflamed synovium well fixed femoral and tibial and patellar components." update 02 june 2022.Based on the medical review " while extracting cement from the femoral canal there was a ¿small fracture" of the anterior cortex which was treated with a single cable".The procedure was completed inserting a static spacer.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving simplex cement mix was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports recurrent infection of a left knee arthroplasty.Treatment included initial removal of a partial knee replacement and insertion of a spacer.A reimplantation was performed but infection returned.The reimplanted arthroplasty was then removed and a spacer was inserted.I can confirm that this event took place since i was able to review at least 2 of the 3 operations, including the reimplantation following infection treatment and then the removal of the implant and reinsertion of another spacer for infection.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of infection following total knee arthroplasty are multifactorial including surgical technique factors and patient factors, as well as hematogenous spread from a distant site.Device history review: review of the batch manufacturing records indicate packs were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 2 other similar events for the reported lot.Elates to infection for the same patient, therefore no further trending is required for this commonality.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports recurrent infection of a left knee arthroplasty.Treatment included initial removal of a partial knee replacement and insertion of a spacer.A reimplantation was performed but infection returned.The reimplanted arthroplasty was then removed and a spacer was inserted.I can confirm that this event took place since i was able to review at least 2 of the 3 operations, including the reimplantation following infection treatment and then the removal of the implant and reinsertion of another spacer for infection.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of infection following total knee arthroplasty are multifactorial including surgical technique factors and patient factors, as well as hematogenous spread from a distant site.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: simplex p with tobramycin 1 pack; cat#6197-9-001 ; lot#mfc039 simplex p with tobramycin 1 pack; cat#6197-9-001 ; lot#mfc039 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
SIMPLEX P WITH TOBRAMYCIN 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14797102
Report Number0002249697-2022-00909
Device Sequence Number5876700
Product Code LOD
UDI-Device Identifier07613327128420
UDI-Public07613327128420
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K014199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number6197-9-001
Device Catalogue Number6197-9-001
Device Lot NumberMFC039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite